Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 69, NWS Albany, NY

July 22, 2020Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 22, 2020, 4:28 PM EDT for Dutchess County, Ulster County, New York. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2020, 4:28 PM EDT (20:28 UTC)
Expired
Jul 22, 2020, 5:02 PM EDT
In force
34 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:41 PM EDTTSTM WND DMG2 S Highland, NYDOWNED TREES AND WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 2:57 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS51 KALY 222028
SVRALY
NYC027-111-222115-
/O.NEW.KALY.SV.W.0069.200722T2028Z-200722T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
428 PM EDT Wed Jul 22 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ulster County in east central New York...
  Central Dutchess County in east central New York...

* Until 515 PM EDT.

* At 428 PM EDT, a severe thunderstorm was located over Plattekill,
  or near Poughkeepsie, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Poughkeepsie, Wallkill, Hyde Park, Plattekill, Pleasant Valley,
  Wappingers Falls, Highland, Millbrook, Modena, Fairview, Marlboro,
  Red Oaks Mill, Myers Corner, Stanfordville, Dover Plains, Lloyd,
  Gardiner, Tuckers Corner, Salt Point and Knapps Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4158 7395 4159 7396 4158 7405 4160 7407
      4160 7409 4161 7411 4161 7413 4159 7413
      4166 7420 4197 7368 4178 7351 4174 7351
      4154 7399
TIME...MOT...LOC 2028Z 235DEG 26KT 4164 7403 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
2 follow-up statements
362 
WWUS51 KALY 222053
SVSALY

Severe Weather Statement
National Weather Service Albany NY
453 PM EDT Wed Jul 22 2020

NYC111-222102-
/O.CAN.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Ulster NY-
453 PM EDT Wed Jul 22 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut...and east central New York.

LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
      4176 7394 4177 7395 4181 7395 4197 7368
      4178 7351 4174 7351
TIME...MOT...LOC 2052Z 235DEG 26KT 4174 7384 

$$

NYC027-222115-
/O.CON.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Dutchess NY-
453 PM EDT Wed Jul 22 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL DUTCHESS COUNTY...

At 452 PM EDT, a severe thunderstorm was located over Pleasant
Valley, or near Poughkeepsie, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Poughkeepsie, Hyde Park, Pleasant Valley, Wappingers Falls,
Millbrook, Fairview, Red Oaks Mill, Myers Corner, Stanfordville,
Dover Plains, Salt Point, Knapps Corner, Lithgow, Hoxie Corner, New
Hamburg, Haviland, South Amenia, Billings, Shunpike and Stoneco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
      4176 7394 4177 7395 4181 7395 4197 7368
      4178 7351 4174 7351
TIME...MOT...LOC 2052Z 235DEG 26KT 4174 7384 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
434 
WWUS51 KALY 222102
SVSALY

Severe Weather Statement
National Weather Service Albany NY
502 PM EDT Wed Jul 22 2020

NYC027-222112-
/O.CAN.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Dutchess NY-
502 PM EDT Wed Jul 22 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut...and east central New York.

LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
      4176 7394 4177 7395 4181 7395 4197 7368
      4178 7351 4174 7351
TIME...MOT...LOC 2101Z 235DEG 26KT 4178 7376 

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:23 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 22, 3:23 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
323 PM EDT Wed Jul 22 2020

.SYNOPSIS...
A warm front and an upper level disturbance will bring
some showers and scattered strong to severe thunderstorms today
across eastern New York and western New England. A warm and humid
air mass will continue to be over the region tonight with scattered
showers and patchy fog.  A cold front will bring more showers and
some strong thunderstorms again on Thursday before a drier and less
humid air mass begins to build in to close the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Thunderstorm Watch #394 for most of eastern NY/western
New England excluding Herkimer, Hamilton and Warren Counties...

Heat Advisory for this afternoon/early evening for eastern
Ulster/western Dutchess Counties...

As of 330 PM EDT, effective warm front has edged northeast into
the southern portion of the Mohawk Valley, across the Capital
Region and Berkshires.

Showers and thunderstorms continue to develop across central NYS
and track east/northeast toward the Mohawk and Schoharie Valleys
and eastern Catskills.

A convectively aided/generated vort max was across central NYS,
with another across central PA. Forcing associated with this
leading edge was triggering the aforementioned showers/storms
across central NYS, and should continue to expand/develop
east/northeast into the Capital Region, upper Hudson Valley, mid
Hudson Valley and adjacent SW New England during the mid to
late afternoon hours (especially between 4 and 7 PM). Embedded
bowing segments may produce damaging wind gusts, with threat
greatest where sunshine breaks through prior to arrival of
convection. However, will also have to watch for any discrete
cells which develop ahead of any line, and/or closer to the
effective warm front, which should be proximate to the Mohawk
Valley, Capital Region/Saratoga County into southern VT/northern
Berkshires by mid afternoon. Slightly backed low level flow in
these areas may increase low level helicity within any discrete
cells and/or QLCS and bring a non- zero tornado threat.

With more sunshine expected across southern areas, have boosted
afternoon max temps, and also increased dewpoints slightly
based on upstream obs across the NYC/NJ and LI area (which are
in the lower/mid 70s). As low level flow veers more into the
southeast to south, expect dewpoints to rise to around or over
70 in these areas, which, combined with forecast max temps in
the lower 90s, will result in heat indices between 95-100
degrees for elevations below 1000 feet in eastern Ulster/western
Dutchess Counties, hence the issuance of a heat advisory for
this afternoon/early evening for these areas. Elsewhere, temps
should reach the mid 70s to lower/mid 80s, with coolest temps
across the southern Adirondacks where a period of stratiform
rain occurs through early/mid afternoon.

Previous discussion follows...

As of 636 AM EDT...An active stretch of weather is expected the
next few days across the forecast area. The air mass is
becoming moist and humid this morning ahead of a warm front over
the lower Great Lakes Region, and west-central PA, and a wave
of low pressure passing south of the region near Long Island.

Clouds continue to thicken and lower and some isolated to
scattered showers continue over the Mohawk Valley, Saratoga
Region, Lake George and southern VT. The showers are due to some
weak warm advection in the low to mid levels of the atmosphere.
The NYS mesonet shows light to moderate rain amounts with the
lead band. Other spotty showers are popping up south and east of
Albany on the KENX radar. Oppenheim has received 0.49" of rain,
Little Falls 0.39" and Schuylerville 0.35".

High pressure continues to move east of Maine, as the mid
and upper level flow continues to shift from zonal to
southwesterly with an approaching short- wave trough for the
afternoon. Some rumbles of thunder are possible this morning
with weak elevated instability due to Showalter values dipping
below 0C.

A batch of showers and some thunderstorms may persist in the
late morning into the early afternoon ahead of the warm front,
which may limit heating and destabilization. Sfc dewpts rise
into the 60s to close to 70F especially south of Albany. The
potential severe threat increase in the mid to late afternoon.
We are thinking 20Z to 02Z /4 pm to 10 pm/ based on the NWP
trends and CAMs. The H850 low-level jet increases some ahead of
the short-wave, and the 00Z HREFs have mean SBCAPEs of
1000-1500 J/kg from the Capital Region south and west with some
slightly greater amounts in the mid Hudson Valley. The 0-6 km
bulk shear increases to 30-45 kts. The higher shear values are
over the northern most zones, where the air mass will be
slightly more stable. Nonetheless, some organized deep
convection is likely with initially some discrete cells, but
then lines or clusters of thunderstorms will likely form as the
warm front punches through the southern most zones. We are
thinking from the Mohawk Valley/Capital Region/Berkshires south
and west has the greatest chance for severe wx and breaking into
the warm sector.

The mid-level lapse rates remain weak at mainly 6C/km or less.
The northern most zones reside closer to the right entrance
region of a 250 hPa jet streak of 60-80 kts. The main severe
threat will be damaging winds. However, taller updrafts may
yield marginal severe hail, and the 0-1 km SRH values from the
HREFS get to 100+ (m/s)2 over the mid Hudson Valley, and east of
southern VT late. With the warm front nearby and lower LCL's
early on an isolated tornado can not be ruled /non-zero threat/.
Bottom line, damaging winds from bowing segments and perhaps a
QLCS that may impact locations along and south I-90 is possible
in the latest pm/early evening. This convective mode is supported
by some of the CAMS such as the 3-km HRRR, and the 3-km WRF-
ARW. The greater updraft helicity values from the 00Z HREFs are
south of the forecast area across E/NE PA.

PWATs rise to 1.5-2.20", which are +2 to +3 STD Devs above
normal based on the 00Z GEFS. The steering flow is about 30+
kts, so storms should be moving. However, hourly rainfall rates
could reach 1-2"/hr. Some localized poor drainage flooding and
an isolated flash flood is possible, but the antecedent
conditions are dry with high 1-hr/3-hr/6-hr FFG values. The
threat should be small. See the hydro discussion with more
details.

We phrased the afternoon forecast period as showers likely with
a chance of thunderstorms, and some maybe severe. We are in
decent agreement with SPC, except north of Mohawk Valley/Capital
Region, and Berkshires will likely be more stable, and the
severe threat may be less. Clouds may inhibit sfc
destabilization some, and we have gone with a blend of the MET
and MAV guidance with highs in the upper 70s to lower 80s in the
valleys, except for the mid Hudson Valley and NW CT where we
have mid and upper 80s. The higher terrain will be mainly in the
70s with a few lower 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
Tonight...As mentioned above the severe threat will likely
continue into the early evening. The CAMs reflectivity trends
persist with lines or clusters of strong to severe
thunderstorms until 8-10 pm at least. The air mass should
stabilize with the passage of the short-wave trough, and the
forecast area getting into a warm sector. It will remain moist
with some scattered showers especially north of the Capital
District and patchy fog developing. Low stratus will likely form
too. It will be muggy with lows in the 60s to around 70F.

Thursday...The forecast area is in a Marginal Risk for severe
thunderstorms. A cold front and a sfc cyclone will be
approaching from the west and moving across the region
associated with a positively tilted mid and upper level trough.
The cold front is not very strong, but enough convergence
tapping into plenty of low-level moisture and moderate amounts
of instability in the 1000-2000 J/kg range will allow for some
strong to severe thunderstorms to form, if enough sfc heating
occurs. Locations south and east of Albany may have the greatest
chance to destabilize and once again damaging winds will be the
main threat. Some locally heavy downpours will occur with any
thunderstorms with PWATS in the 1.5-2+ inch range still. A
linear mode of convection is still favored with deep shear
values in the 30-40 kt range. The 3-km NAMnest is most
aggressive having deep convection forming as far north as the
Lake George Region and southern VT. Max temps will be similar to
WED with lower to mid 80s in the valley areas, and 70s to
around 80F over the higher terrain.

Thu night...The weak cold front moves east of the region with
weak cold advection occurring in its wake. The showers and
thunderstorms should end early in the evening. There is a chance
the front stalls over southern New England and near the I-84
corridor and this would keep the chance of showers and isolated
thunderstorms going for portions of the southeast Catskills, mid
Hudson Valley and NW CT. Lows will fall into the mid 50s to
around 60F over the southern Adirondacks, eastern Catskills and
southern VT, and lower to upper 60s across the rest of the area.

Friday...A trend to improving weather is expected with the upper
trough axis moving across the region and a 1020 hPa sfc
anticyclone building in from the Great Lakes Region. Some
isolated showers are still possible over the higher terrain with
the trough passage. Also, some showers may linger in the
morning across NW CT and the mid Hudson Valley. For most
locations fair and drier weather is expected with seasonable
temps for late July with highs in the mid 70s to mid 80s across
eastern NY and western New England. Sfc dewpts will lower into
the upper 50s to mid 60s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
At the start of the extended period, strong upper level ridging will
be in place across the central and eastern parts of the CONUS.  Our
region will be situated on the northern fringe of this ridging.
During the upcoming week, an approaching upper level shortwave will
carve out a positively tilted trough across the Northeastern US.
This feature may gradually close off and possibly cut off, although
its exact timing and amplitude are still rather uncertain, as the
models still show a variety of solutions regarding this setup.

As of right now, much of the weekend appears to be dry with a partly
to mostly clear sky, as our region will be in a flat flow ahead of
the approaching shortwave. High heights and warm temps aloft will
continue to allow for above-normal temps on Sat/Sun, with highs
reaching the mid 80s to low 90s for most of the region.  Overnight
lows will generally be in the 60s, although the clear skies may
allow some upper 50s for the high terrain.

During the week, there will be a threat for showers and
thunderstorms each day, although the day of greatest coverage will
depend on the speed of the approaching system, which is still
uncertain at this tine.  Diurnally favored afternoon and evening
hours will be the most likely times for showers/t-storms thanks to
differential heating and the greatest instability in place.  Will
need to watch for some locally strong storms as well as heavy
downpours with any thunderstorm.  Temps next week will continue to
be warm, although greater clouds and coverage of storms could keep
numbers down a few degrees compared to the weekend.  It will
continue to be muggy, though, with dewpoints well into the 60s and
overnight lows in the 60s to near 70.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Early morning clouds have given way to increased sunshine this
afternoon with VFR conditions in place. However, scattered
thunderstorms are expected to develop late this afternoon into the
early evening (21 UTC to 02 UTC) across the TAF terminals which is
why we included a TEMPO group for all sites. The highest confidence
for storms is at ALB, POU and PSF where the most sunshine is in
place. During any thunderstorms, brief wind strong wind gusts could
occur with a wind shift to the west. Ceilings and visibility may
briefly drop to MVFR levels during any thunderstorms. Latest
guidance shows potential for a more organized thunderstorm cluster
to develop over PSF during the time period we have outlined in a
TEMPO.

Most thunderstorms should exit into New England after 02 UTC but a
few showers may linger. By 06 UTC, most showers should come to end
with guidance suggesting that low stratus and MVFR ceilings may form
in areas that received thunderstorms. If stratus clouds hold off and
there is some clearing, fog may develop instead.

Light northeasterly winds continue this afternoon except at POU
where winds have shifted to the southwest. During any thunderstorms
late this afternoon and early evening (21 UTC to 02 UTC), stronger
wind gusts and a shift to the west may occur. Then, winds should
turn lighter overnight again and become southerly.

Outlook...

Thursday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A warm front and an upper level disturbance will bring
some showers and scattered strong to severe thunderstorms today
across eastern New York and western New England. A warm and humid
air mass will continue to be over the region tonight with scattered
showers and patchy fog.  A cold front will bring more showers and
some strong thunderstorms again on Thursday before a drier and less
humid air mass begins to build in to close the week.

The RH values will remain high this afternoon in the moist air
mass as they will range from 50 to 70 percent. They will
increase Thursday morning to 90 to 100 percent, and only lower
to 55 to 70 percent Thursday afternoon.

The winds will be southeast to south at 5 to 10 mph today,
become light from the south tonight at 5 mph or less. The winds
will be south to southwest at 5 to 10 mph on Thursday.

Wind gusts in excess of 30 mph are possible from any strong
thunderstorms today or Thursday.

&&

.HYDROLOGY...
Widespread hydrologic impacts are not expected on the main stem
river the next several days.

Most of the forecast area remains in the abnormally dry to moderate
drought categories on the latest US Drought Monitor (D0 to D1).
Scattered to numerous showers and scattered thunderstorms are
expected today and Thursday, especially in the afternoon and
evening hours. Precipitable water values will be 1.5-2+ inches,
so any storm will be capable of heavy downpours or intense
hourly rainfall rates. However, given the dry antecedent
conditions and tendency for the storms be progressive in
movement, then risk of widespread flash flooding is low. The
threat is isolated at best.

However, urban and poor drainage flooding is possible. Basin
average QPF is generally expected to be 0.50 to 1.25 inches.

Drier weather will return on Friday through Saturday with high
pressure building in.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 7 PM EDT this evening for NYZ064-065.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...KL/Wasula
SHORT TERM...Wasula
LONG TERM...Frugis
AVIATION...Frugis
FIRE WEATHER...Wasula
HYDROLOGY...Thompson/Wasula
Hazardous weather outlook, Jul 22, 3:09 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
309 PM EDT Wed Jul 22 2020

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063-066-082-084-
VTZ013>015-231100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Dutchess-
Northern Fulton-Southern Washington-Bennington-Western Windham-
Eastern Windham-
309 PM EDT Wed Jul 22 2020

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding Herkimer, Hamilton
and Warren Counties, and for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Marginal to Slight Risk for severe thunderstorms on
Thursday in the afternoon into the early evening. Damaging winds
would be the main threat again. Some locally heavy rainfall will
occur with the thunderstorms, which may cause poor drainage flooding
of low lying areas.

There is a chance of thunderstorms on Monday and Tuesday in the
afternoon into the early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested at this time. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

NYZ064-065-231100-
Eastern Ulster-Western Dutchess-
309 PM EDT Wed Jul 22 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern Ulster and western
Dutchess Counties of east central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Marginal to Slight Risk for severe thunderstorms on
Thursday in the afternoon into the early evening. Damaging winds
would be the main threat again. Some locally heavy rainfall will
occur with the thunderstorms, which may cause poor drainage flooding
of low lying areas.

There is a chance of thunderstorms on Monday and Tuesday in the
afternoon into the early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested at this time. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

NYZ032-033-038-042-083-231100-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
Southeast Warren-
309 PM EDT Wed Jul 22 2020

This Hazardous Weather Outlook is for Herkimer, Hamilton, and Warren
Counties of eastern New York.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for severe thunderstorms this afternoon and
evening. Isolated damaging wind gusts are possible. In addition,
locally heavy downpours may cause ponding of water in low lying, poor
drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Marginal Risk for severe thunderstorms on Thursday in the
afternoon into the early evening. Damaging winds would be the main
threat again. Some locally heavy rainfall will occur with the
thunderstorms, which may cause poor drainage flooding of low lying
areas.

There is a chance of thunderstorms on Monday and Tuesday in the
afternoon into the early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Special weather statement, Jul 22, 4:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
420 PM EDT Wed Jul 22 2020

NYZ064-222045-
Eastern Ulster-
420 PM EDT Wed Jul 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...

At 420 PM EDT, a strong thunderstorm was located over Plattekill, or
near Walden, moving northeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wallkill, Plattekill, Modena, Marlboro, Oakes, Tuckers Corner, Flint,
Lattintown, Galeville, New Hurley, Saint Elmo, Ardonia, Sylva and
Clintondale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4160 7407 4160 7409 4161 7410 4162 7413
      4158 7413 4159 7417 4165 7421 4170 7395
      4159 7395 4158 7405
TIME...MOT...LOC 2020Z 242DEG 28KT 4161 7407

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:01 AM EDTHeat AdvisoryALYDutchess, Ulster9 hr
Jul 22, 4:20 PM EDTSpecial Weather StatementALYDutchess25 min
Jul 22, 4:44 PM EDTSpecial Weather StatementALYUlster31 min
Jul 22, 5:24 PM EDTSpecial Weather StatementALYUlster36 min
Jul 22, 5:39 PM EDTSpecial Weather StatementALYColumbia36 min
Jul 22, 5:39 PM EDTSevere Thunderstorm WarningALYUlster51 min
Jul 22, 5:43 PM EDTSpecial Weather StatementALYSchenectady47 min
Jul 22, 6:14 PM EDTSpecial Weather StatementALYColumbia31 min
Jul 22, 6:26 PM EDTSpecial Weather StatementALYUlster34 min
Jul 22, 6:49 PM EDTSpecial Weather StatementALYRensselaer41 min
Jul 22, 7:31 PM EDTAreal Flood AdvisoryALYRensselaer84 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.